Arm implant and levothyroxine

I just wondered if the arm implant birth control could be interfering with my levothyroxine. From a size 10 in less than 6 months I've went to a 14. Nothing I do shifts the weight. I also take a omega 3 every 2 days, b12 every 2 days and multivitamin every day. I am vegetarian and my Dr sees my fatigue as a reason to prescribe anti-depressants. I believe I was wrongly diagnosed with depression for years as at 25 Dr said my thyroid was fine but what produced it was working overtime. Any advice grateful. At the moment I take all meds in the morning with breakfast so I may need to review that. I'm on 100mg levothyroxine. Thanks

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

7 Replies

oldestnewest
  • Hi C4rol3, unfortunately I can't advise re arm implant as never used it or any oral contraception, with regards to the levothyronxine, I take mine in the morning with my other medicines but quite a few people find that taking levethyroxine at bed time has a better result.... it's something that your doctor should advise x

  • Thank you, I saw that in another post so going to take it at night for a few weeks see how I go 😊

  • Yes the implant will effect how you absorb and your body uses levo. The progestin hormone slows your thyroid and blocks your natural progesterone by preventing ovulation. You will find that you will need to up your dose of levo or find a natural method of contraception that doesnt interfere with your hormones. Progesterone is the happy hormone and its also the implant that causes deppression again coz it has cut off your natural supply. Its slowing everything down causing you to gain weight. Dont let the doc tell you otherwise. I agree with previous advice get your levels tested and your vitamins and minerals as the implant will also use up all your b vitamins esp folate and b6. Forget the multivitamin they just cancel eachother out for example vita,c,e are antioxidents, iodine, selenium and zinc are oxidents so they cancel eachother out. Its like that so u have to seperate them by a few hours or you end up wasting your money xx

  • C4rol3 Fatigue and weight gain can mean that you are undermedicated. Can you post your latest thyroid test results, with reference ranges, and members will comment.

    I don't believe a doctor should be giving antidepressants for fatigue and they certainly won't be helping, particularly if you're taking them at the same time as your Levo. But then again, I think they get some kind of payment for diagnosing depression and prescribing antidepressants so they're quite keen to do so rather than look for the reason.

    Levo should be taken on an empty stomach, one hour before or two hours after food, with water only, no tea, coffee, milk, etc. Also best a couple of hours away from supplements.

    Have you had vitamins and minerals tested? Your fatigue could be coming from low nutrient levels, particularly ferritin.

    Your multivitamin won't be doing much good. Multis usually contain not enough of anything to help, and often use the wrong and least absorbable form of ingredients. If it contains iron then that will stop everything else being absorbed and if it contains iodine or calcium that is a big no-no unless you have been tested and found to be deficient.

  • Thank you. I've never asked for my results and probably due a test soon.

  • When having a thyroid test, always book the very first appointment of the morning, fast overnight (water allowed) and leave off Levo for 24 hours. This gives the highest possible TSH which is what is needed when looking for an increase in dose or to avoid a reduction. It will also give continuity of conditions so that you can accurately compare results in the future.

    Always get a print out of your results and make sure the reference ranges are included. You are legally entitled to them under the Data Protection Act 1998.

  • Thank you for all the advice folks. A few things to think about and actions to take 😊

You may also like...